Alert archive / Indiana / Flash Flood Warnings in 2009
Flash Flood Warning 15, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Aug 17, 2009, 1:14 PM EDT for Allen County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2009, 1:14 PM EDT (17:14 UTC)
- Expired
- Aug 17, 2009, 4:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 47 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIWX 171714
FFWIWX
INC003-172015-
/O.NEW.KIWX.FF.W.0015.090817T1714Z-090817T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
114 PM EDT MON AUG 17 2009
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALLEN COUNTY IN NORTHEAST INDIANA
* UNTIL 415 PM EDT
* AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS MOVING INTO THE FORT
WAYNE METRO AREA. PRECIPITATION RATES OF MORE THAN AN INCH AN
HOUR ARE EXPECTED WITH THESE THUNDERSTORMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
WAYNE...WALLEN...LEO-CEDARVILLE...CUBA...ARI...ARCOLA...LAKE
EVERETT...HUNTERTOWN AND GRABILL
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.
LAT...LON 4119 8533 4120 8532 4127 8531 4126 8493
4100 8491 4100 8534
$$
BJS1 follow-up statement
000
WGUS73 KIWX 171833
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
233 PM EDT MON AUG 17 2009
INC003-172015-
/O.CON.KIWX.FF.W.0015.000000T0000Z-090817T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEN IN-
233 PM EDT MON AUG 17 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR ALLEN
COUNTY IN NORTHEAST INDIANA...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
WAYNE... WALLEN...HUNTERTOWN...NEW HAVEN... MAPLES...
LEO-CEDARVILLE...GRABILL AND CUBA.
AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS WITH VERY HEAVY RAIN OVER ALLEN COUNTY...
MOVING NORTHEAST AT 20 MPH. RADAR ALSO INDICATES AROUND AN INCH OF
RAIN HAS FALLEN OVER PORTIONS OF ALLEN COUNTY SINCE NOON...WITH
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH LIKELY THROUGH 330 PM
EDT. ADDITIONAL THUNDERSTORMS WERE DEVELOPING OVER NORTHERN INDIANA
WHICH MAY MOVE OVER ALLEN COUNTY LATER THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4119 8533 4120 8532 4127 8531 4126 8493
4100 8491 4100 8534
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 12:20 PM EDT, 54 minutes earlier.
Area forecast discussion, Aug 17, 12:20 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1220 PM EDT MON AUG 17 2009 .UPDATE... HEAVY RAINFALL CONTINUES FROM THE WARSAW AREA NORTH-NORTHEASTWARD INTO FAR NE INDIANA AND SC LOWER MI. RAINFALL AMOUNTS HAVE GENERALLY RANGED BETWEEN 2 AND 6 INCHES SO FAR...HEAVIEST ACROSS KOSCIUSKO COUNTY WHERE FLASH FLOODING HAS BEEN REPORTED. BACK-BUILDING CONVECTION ON SW FRINGE OF CONVECTIVE COMPLEX HAS BEEN ONGOING DUE TO DECENT LL CONVERGENCE PER LATEST SFC ANALYSIS AND MODEST MOISTURE ADV BY A SUBTLE 25-30 KT 925 MB JET. HIGH PRECIPITATION EFFICIENCY ALSO PREVALENT WITH PWATS NEAR 2 INCHES AND SOUNDINGS INDICATING A DEEP WARM CLOUD LAYER IN EXCESS OF 10 KFT. ADDITIONAL FLOODING STILL POSSIBLY INTO THIS AFTN...ALTHOUGH SOME EASTWARD MOVEMENT/SCATTERING EXPECTED AS WEAK LL JET MIXES OUT FURTHER AND WEAK NRN IL MCV ACTS TO KICK THIS ACTIVITY EASTWARD. WENT WITH SCT SHOWER/STORM WORDING EVERYWHERE THIS AFTN...AS WEAK FORCING WITH NRN IN COLD POOL/MCS REMNANTS INTERACTS WITH OUTFLOW BOUNDARIES AND DEVELOPING INSTABILITY ACROSS SOUTHERN/WESTERN AREAS. && .PREV DISCUSSION... /ISSUED 736 AM EDT MON AUG 17 2009/ AVIATION /12Z TAFS/... VERY TRICKY AVIATION FORECAST THIS MORNING WITH AREA OF CONVECTION MOVING NORTHEAST...BETWEEN THE TAF SITES AS OF 11Z WITH VFR CONDITIONS PREVAILING AT BOTH SBN AND FWA. ALTHOUGH A SHRA CAN/T BE RULED OUT ON THE EDGES OF THIS CONVECTIVE CLUSTER THROUGH 15Z...CONDITIONS SHOULD REMAIN VFR AT BOTH TERMINALS. AS THIS FIRST AREA OF CONVECTION DEPARTS...MUCH GREATER AREA OF SHRAS/TSRAS CURRENTLY OVER THE NORTHERN HALF OF ILLINOIS WILL PUSH EAST. AND...ALTHOUGH IT WILL LIKELY BE IN A WEAKENING STATE AS IT ARRIVES...IT SHOULD HAVE NO PROBLEM REACHING SBN WITH OCCASIONAL MVFR RESTRICTIONS /MOST LIKELY DUE TO VSBYS/ FOR THE LATE MORNING/EARLY AFTERNOON. FURTHER SOUTH AND EAST...THE LATE MORNING/AFTERNOON FORECAST IS MORE UNCERTAIN AS SOME LIMITED DESTABILIZATION MAY FIRE STORMS GIVEN PLENTY OF SURFACE OUTFLOW BOUNDARIES AROUND. HOWEVER...GIVEN THICK MID/UPPER LEVEL CLOUDINESS...NOT CONVINCED WE GET ENOUGH DESTABILIZATION FOR WIDESPREAD TSRA COVERAGE. SO...EXPECT CONTINUED SHRA/EMBEDDED TSRAS AT SBN WITH A POSSIBLE TSRA AT FWA. AFTER 19Z...WILL KEEP BOTH SITES VFR AS PRECIP RATES SHOULD DECREASE AT SBN WITH CIGS IN THE VFR RANGE...WITH TSRAS POSSIBLE NEAR FWA BUT NOT ENOUGH COVERAGE ATTM TO WARRANT A TEMPO ATTM. TONIGHT...CERTAINLY COULD SEE CONTINUED SHRA/EMBEDDED TSRA ACTIVITY...ESPECIALLY DURING THE FIRST HALF OF THE NIGHT AT SBN AS SURFACE COLD FRONT NEARS. WILL BRING MVFR RESTRICTIONS INTO SBN AFTER 6Z AS LOTS OF REMNANT LLEVEL MOISTURE FROM EARLIER RAINS SHOULD ALLOW FOG TO FORM IN THE RELATIVELY LIGHT SURFACE FLOW. AT FWA...WHERE THERE WILL LIKELY BE LESS RAIN...WILL GO OPTIMISTICALLY WITH 6SM HZ AFTER MIDNIGHT BUT LATER SHIFTS WILL HAVE TO WATCH THIS AS MORE AFTERNOON RAINFALL COULD SPELL SOME FOG AT THIS SITE AS WELL. EXPECT SOUTHWESTERLY WINDS AROUND 10KTS TO GET GOING BY MID MORNING AND CONTINUE THROUGH THE DAY TODAY...DIMINISHING TO 5-10KTS TONIGHT. PREV DISCUSSION... /ISSUED 402 AM EDT MON AUG 17 2009/ SHORT TERM... .LOCALLY HEAVY RAINFALL POSSIBLE THROUGH TUESDAY... TODAY THROUGH TUESDAY NIGHT NEARLY STATIONARY LL BAROCLINIC BOUNDARY EXTENDS FROM KS INTO THE GREAT LAKES AND CONTINUES TO BE THE FOCUS FOR SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS AS MEAN TROUGHING OVER THE NORTHERN AND CENTRAL PLAINS CONTINUES TO FORCE A BELTWAY OF SEVERAL MID LEVEL DISTURBANCES INTO THE REGION. ONE CLUSTER OF SHRA/TS ASSOCIATED WITH A DEPARTING MID LEVEL IMPULSE CONTINUES TO AFFECT PORTIONS CENTRAL AND NE IN. ATTENTION HOWEVER TURNS TOWARD UPSTREAM CONDITIONS OVER KS/MO/IL WHERE AN IMPULSE INDUCED BACKED LLJ /EVIDENT IN PROFILER OBS/ CONTINUES TO PROVIDE AMPLE FORCING FOR HEAVY TS. THIS COMPLEX HAS BEEN ONGOING FOR SEVERAL HOURS AND IS SLOWLY TRENDING NE AS INDICATED BY PRECIP RETURNS NOW DEVELOPING DOWNSTREAM INTO NE IL/NW IN. THIS SYSTEM IS EXPECTED TO AFFECT MUCH OF THE CENTRAL AND WESTERN FORECAST AREA TODAY. AS THE LL FRONTAL ZONE HAS NOW BECOME PARALLEL WITH MID LEVEL FLOW...EASTWARD PROPAGATION OF THIS FEATURE WILL BE NIL...ALLOWING SEVERAL EPISODES OF PRECIP TO AFFECT THE FA. MAIN CONCERN IN THE PERIOD WILL BE THE CHANCES FOR PRECIP INCLUDING AMOUNTS. HIGH T/S HAVE ALSO BECOME AN ISSUE DUE TO CONCERNS ON CLOUD COVER AND PRECIP. HAVE NOT FOLLOWED ANY PARTICULAR FORECAST MODELS GIVEN CONVECTIVE FEEDBACK ISSUES AS WELL AS WIDESPREAD POOR HANDLING OF CURRENT TS CLUSTERS. HENCE...PREFERRED TO STAY CLOSE TO ENSEMBLE PROGS...PARTICULARLY THE 21Z SREF WHICH IS IN LINE WITH CURRENT FORECAST THINKING. TODAY...AFOREMENTIONED TS COMPLEX OVER MO/IL WILL IS SHOWING SIGNS OF BECOMING OUTFLOW DOMINATE WITH SEVERAL SMALL SCALE BOWING FEATURES PRESENT. GIVEN SFC THETA-E AXIS/H85-H5 THICKNESS/H85-H3 SHEAR VECTORS/AND THE LOCATION OF THE LLJ...DO EXPECT THIS SYSTEM TO GRADUALLY PUSH E THROUGH MORNING AS THE MID LEVEL HEIGHT PATTERN IS MODIFIED BY THE ADVANCING MID LEVEL IMPULSE. IN ADDITION...AN EXPECTED MCV WILL LIKELY PROPAGATE NE PARALLEL TO THE H7 HEIGHT GRADIENT...TAKING AIM AT THE WESTERN FA. TIMING WOULD PLACE INCREASED CONVECTIVE CHANCES IN THE WESTERN FA THROUGH LATE MORNING INTO THE AFTERNOON...WITH INCREASE PRECIP CHANCES ALONE FROM THE APPROACHING UPPER WAVE. BOTTOM LINE...THE AMPLE LL MOISTURE IN PLACE WILL BE CONDUCIVE FOR SHRA/TS DEVELOPMENT WITH ANY ONE OF THE ABOVE MENTIONED FORCING FEATURES...SUPPORTING INCREASED POPS. EASTERN AREAS WILL LIKELY SEE MUCH LESS ACTIVITY WITH A HEAVY DIURNAL COMPONENT AFTER ACTIVITY WINDS DOWN THIS MORNING. ANY SHRA/TS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL WITH LOCAL PW VALUES APPROACHING 2 INCHES. MAINLY PLACES HAVE SEEN HEAVY RAIN THIS MORNING FROM WEAK OUTFLOW INDUCED CONVECTION...ADD IN A LITTLE BETTER FORCING AND PRECIP EFFICIENCY INCREASES. THIS WILL HAVE TO WATCHED THROUGH TONIGHT FOR POSSIBLE HYDRO ISSUES...TYPICAL WITH THIS TYPE OF PATTERN. WIDESPREAD SEVERE THUDNERSTORMS ARE NOT EXPECTED TODAY GIVEN LACK OF STRONG MID LEVEL FLOW SUPPORTING DECENT SHEAR NUMBERS. HOWEVER...GIVEN SB CAPES PROGGED AOA 2000 J/KG WITH MASSIVE PRECIP LOADING...CANNOT RULE A STRONG WIND GUST OR TWO NEAR SEVERE LIMITS. TEMPS WILL BE QUITE TRICKY TODAY AS CLOUD COVER IS STILL UNCERTAIN AT MANY AREAS...ESPECIALLY IN THE EAST. THIS IS OBVIOUS IN MET/MAV COMPARISONS. HAVE TAILORED MAX T NUMBERS TO EXPECTED CLOUD PROBS...WITH THE EAST LIKELY SEEING THE WARMEST NUMBERS. TONIGHT...ANOTHER IMPULSE IN THE WAVE TRAIN OF UPPER LEVEL IMPULSES WILL ADVECT TOWARD THE REGION...SUPPORTING RENEWED CONVECTIVE CHANCES. RAISED POPS GIVEN SUPERPOSITION OF LARGE SCALE ASCENT/INSTABILITY/AND REVVED UP LL FLOW. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ONCE AGAIN. THERE IS STILL SOME UNCERTAINTY WRT THE TIMING AND ORGANIZATIONAL MODE OF CONVECTION. THIS WILL NEED TO BE ADDRESSED BY THE DAY SHIFT. TUESDAY...FRONTAL ZONE WILL FINALLY START TO TREND SE WITH ANOTHER UPPER LEVEL IMPULSE ADVECTING ALONG AND NEAR THIS BOUNDARY. THIS WILL SUPPORT RENEWED CONVECTIVE CHANCES IN THE SE...WITH THE NW LIKELY BEGINNING TO DRY OUT. CURRENT INDICATIONS ARE FOR THIS BOUNDARY TO STALL SOUTH OF THE FA WITH PRECIP CHANCES TRENDING SOUTH. HAVE CARRIED CHANCE MENTION FOR THE ENTIRE FA THROUGH TUE NIGHT GIVEN CONCERNS ON HOW FAR SOUTH THE BOUNDARY WILL PUSH AND THE STRENGTH OF ADVECTING MID LEVEL WAVES. COOLER TEMPS CAN BE ANTICIPATED FOR THE ENTIRE FA...ESPECIALLY IN THE NORTH WHERE DRIER AIR WILL BEGIN TO FILTER IN. LONG TERM /WEDNESDAY THROUGH SUNDAY/... AN ANOMALOUS RIDGE ALONG THE WESTERN COAST OF NOAM WILL COMBINE WITH A SHORTWAVE DROPPING EAST AND THEN SOUTH FROM THE GULF OF ALASKA TO INTENSIFY THE POLAR JET...HELPING TO CARVE OUT/DEEPEN THE PROGRESSIVE LONGWAVE TROUGH THAT WILL MARCH EAST THROUGH MOST OF THIS PORTION OF THE FORECAST. TOWARDS THE END OF THE PERIOD...THE AMPLIFIED PATTERN WILL SLOW IT/S EASTWARD PROGRESSION WITH DRY/COOL NORTHWEST FLOW PERSISTING OVER THE AREA THROUGH NEXT WEEKEND. GFS/GEFS/GGEM/ECMWF AND THE EC ENSEMBLES ARE IN PRETTY GOOD AGREEMENT THROUGH ABOUT THURSDAY...AND THEN BEGIN TO DIVERGE WITH THE 00Z GFS MUCH QUICKER TO LIFT THE EASTERN TROUGH WITH THE 12Z ECMWF ON THE SLOWER SIDE OF THE ENVELOPE AND THE GGEM IN BETWEEN. FOLLOWING SUGGESTION FROM HPC...WILL STICK CLOSER TO THE ECMWF/GGEM GIVEN THAT THE GFS IS AGAIN MUCH MORE PROGRESSIVE THAN IT/S ENSEMBLE MEMBERS AND HAS BEEN IN A TREND OF SLOWING ITSELF...AS SEEN IN DPROG/DT PLOTS. OVERALL THIS HAS REQUIRED ONLY MINOR ADJUSTMENTS TO THE GOING FORECAST. INTERESTING FORECAST ON WEDNESDAY AS SHORTWAVE...NOW SEEN IN WV IMAGERY OVER THE WA/OR/ID ROTATES AROUND THE BASE OF THE TROUGH AND HEADS EAST...SPREADING H5 HEIGHT FALLS INTO OUR REGION...HELPING TO BACK THE LLEVEL FLOW BACK TO SOUTHWESTERLY. THIS WILL BRING THE QUASI-STATIONARY FRONT BACK NORTH AS A WARM FRONT DURING THE DAY. BOTH THE GFS/ECMWF PAINT STRONG POSITIVE THETAE ADVECTION AT H85 DURING THE DAY...WITH ADDITIONAL SUPPORT FROM THE RIGHT ENTRANCE REGION OF AN ANTICYCLONICALLY CURVED JET MAX OVER OR JUST NORTHEAST OF THE GREAT LAKES. GIVEN A VERY MOIST AIRMASS SOUTH OF THE BOUNDARY /PWATS PUSHING 2 INCHES WITH POSSIBLE SUPPORT FROM TD FOUR MOISTURE/ WOULD NOT BE SURPRISED TO SEE SHRAS/TSRAS WITH LOCALLY HEAVY RAIN POSSIBLE. BEST CHANCES FOR THIS LOOK TO BE OVER THE WESTERN ZONES...IN CLOSEST PROXIMITY TO THE H5 SHORTWAVE. UNCERTAINTY IN WHERE THE WARM FRONT WILL BE DURING THE DAY PRECLUDES AN INCREASE TO LIKELY POPS...BUT WILL CONTINUE WITH HIGH CHC MENTION IN THE WEST. LIKELY CLOUDINESS AND POSSIBLE PRECIP WILL KEEP HIGHS IN CHECK...SO WILL KEEP TEMPS A GOOD 5F BELOW FULLY MIXED...GENERALLY IN THE LOWER 80S. FRONT LIFTS NORTH OF THE AREA WEDNESDAY NIGHT AS INITIAL SHORTWAVE PULLS AWAY WITH MUCH STRONGER WAVE MOVING TOWARDS THE REGION FROM THE UPPER MIDWEST. WILL RETAIN HIGH CHC POPS IN THE WEST AND NORTH...CLOSEST TO THE DEPARTING WARM FRONT AND NEARING UPPER WAVE...BUT COULD SEE SOME OF OUR SOUTHEAST ZONES GETTING THROUGH THE NIGHT DRY AS THEY WILL BE FIRMLY ENTRENCHED IN THE WARM SECTOR AND FAR FROM ANY SIGNIFICANT FORCING. LOWS WON/T FALL FAR GIVEN INCREASING SOUTHWEST GRADIENT AND HIGH SURFACE DEWPOINTS. COULD SEE MANY SPOTS REMAIN IN THE 70S...BUT FOR NOW WILL EDGE LOWS UP TO NEAR 70. ANOTHER ACTIVE WEATHER DAY ON THURSDAY AS UPPER TROUGH AND IT/S ASSOCIATED SURFACE LOW/COLD FRONT MOVE NEARER/OVER THE REGION. LEANING TOWARDS THE SLOWER GGEM/ECMWF SOLUTIONS SUGGESTS THAT WE/LL BE IN THE WARM SECTOR THROUGH THE DAY. WITH STRONG UPPER DIFFLUENCE AND COOLING ALOFT...COMBINED WITH GOOD LLEVEL MOISTURE AND A POTENT UPPER WAVE...EXPECT SHRAS/TSRAS TO DEVELOP AHEAD OF THE APPROACHING COLD FRONT AND WILL MAINTAIN HIGH CHC POPS FOR NOW...UNTIL WE CAN BETTER DETERMINE THE TIMING OF THE APPROACHING FRONT. FRONTAL TIMING WILL OF COURSE DICTATE SEVERE POTENTIAL...BUT GIVEN H5 FLOW 50-60KTS...GOOD UPPER SUPPORT...AND AMPLE LLEVEL MOISTURE THERE CERTAINLY IS THE POTENTIAL FOR SEVERE. STAY TUNED. GIVEN THE SLOWER FROPA SCENARIO...WILL BUMP UP HIGHS INTO THE MID 80S GIVEN T85 16-17C. COLD FRONT SHOULD WORK THROUGH THE REGION THURSDAY NIGHT WITH CONTINUING SHRA/TSRA CHANCES...BUT BY DAYBREAK THE FRONT SHOULD HAVE CLEARED THE REGION. WILL KEEP LOWS ABOVE CLIMO AND IN THE MID 60S OVER THE SOUTHEAST WHERE CLOUDS/PRECIP ARE MORE LIKELY TO HANG ON THROUGH THE NIGHT...WITH COOLER READINGS /LOWER-MID 60S/ OVER NORTHWESTERN AREAS. EXPECT WEST TO EAST CLEARING OF PRECIP/SKIES ON FRIDAY...BUT WITH PRETTY COOL TEMPS ALOFT...AND CYCLONIC FLOW AROUND THE UPPER TROUGH...EXPECT NO BETTER THAN PSUNNY SKIES. ECMWF SHOWS T85 DROPPING TO AROUND 13C WITH THE GFS QUITE A BIT COOLER...SO WILL EDGE TEMPS DOWN AND FOR NOW...KEEP THEM NEAR 80. EXPECT DRY CONDITIONS TO PERSIST THROUGH THE WEEKEND AND AS THE UPPER TROUGH SLOWLY PULLS EAST...BRINGING WITH IT THE COOLEST TEMPS ALOFT...EXPECT INCREASING AMOUNTS OF SUN. T85 PROGGED FROM THE ECMWF AROUND 10C WITH THE GFS ABOUT 2C COOLER WARRANTS HIGHS COOLER THAN CLIMO...BUT AT THIS RANGE...WILL NOT GET CARRIED AWAY AND INSTEAD KEEP HIGHS IN THE UPPER 70S TO NEAR 80 FROM NORTH TO SOUTH. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JC LONG TERM...ARNOTT AVIATION...ARNOTT UPDATE...STEINWEDEL
Hazardous weather outlook, Aug 17, 4:17 AM EDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 417 AM EDT MON AUG 17 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-180830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 417 AM EDT MON AUG 17 2009 /317 AM CDT MON AUG 17 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...WITH THE GREATEST COVERAGE OF STORMS EXPECTED ALONG AND NORTHWEST OF US 24. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE STRONG...GUSTY WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH PONDING OF WATER ON AREA ROADWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN ON TUESDAY...PRIMARILY ALONG AND SOUTHEAST OF US 24. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE STRONG...GUSTY WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH PONDING OF WATER ON AREA ROADWAYS. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH EARLY FRIDAY. WHILE SEVERE WEATHER IS NOT EXPECTED THROUGH WENDESDAY NIGHT...THERE IS AN INCREASED POTENTIAL FOR SEVERE STORMS BY THURSDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE EXACT TIMING AND LOCATION OF THIS THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH STORMS THAT FORM DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-180830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 417 AM EDT MON AUG 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE STRONG...GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH EARLY FRIDAY. WHILE SEVERE WEATHER IS NOT EXPECTED THROUGH WENDESDAY NIGHT...THERE IS AN INCREASED POTENTIAL FOR SEVERE STORMS BY THURSDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE EXACT TIMING AND LOCATION OF THIS THREAT. WINDS MAY CAUSE CONDITIONS HAZARDOUS TO SMALL CRAFT ON THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP ARNOTT
In the hours before
Local storm report, Aug 17, 11:27 AM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1127 AM EDT MON AUG 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1120 AM HEAVY RAIN 3 SE SYRACUSE 41.40N 85.71W
08/17/2009 M3.81 INCH KOSCIUSKO IN NWS EMPLOYEE
TOTAL RAINFALL SINCE MIDNIGHT. STILL RAINING.
&&
EVENT NUMBER IWX0900048
MCSLocal storm report, Aug 17, 11:44 AM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1144 AM EDT MON AUG 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1140 AM HEAVY RAIN 1 SW MILLERSBURG 41.53N 85.69W
08/17/2009 M3.26 INCH ELKHART IN COCORAHS
HEAVY RAIN DURING OBSERVATION...TYPICAL FLOODING OF LOW
LYING AREAS...LOTS OF RUNOFF...RAINFALL BETWEEN 700 AN
AND 1130 AM
&&
EVENT NUMBER IWX0900049
SKIPPERLocal storm report, Aug 17, 12:01 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1201 PM EDT MON AUG 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1157 AM FLASH FLOOD LEESBURG 41.33N 85.85W
08/17/2009 KOSCIUSKO IN TRAINED SPOTTER
WATER FLOWING OVER AREA ROADWAYS IN LESSBURG AND EAST
ALONG ARMSTRONG RD. NO ROAD CLOSURES NOTED.
&&
EVENT NUMBER IWX0900050
MCSLocal storm report, Aug 17, 12:25 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1225 PM EDT MON AUG 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1223 PM HEAVY RAIN 4 E LEESBURG 41.33N 85.78W
08/17/2009 M6.45 INCH KOSCIUSKO IN NWS EMPLOYEE
RAINFALL SINCE MIDNIGHT.
&&
EVENT NUMBER IWX0900051
MCSLocal storm report, Aug 17, 12:40 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1240 PM EDT MON AUG 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1230 PM HEAVY RAIN MILLERSBURG 41.53N 85.69W
08/17/2009 M4.18 INCH ELKHART IN COCORAHS
TOTAL RAINFALL SINCE MIDNIGHT...MOST FALLING SINCE 7 AM
EDT. 0.87 INCHES BETWEEN 11...30 AM AND 12...30 PM.
&&
EVENT NUMBER IWX0900052
MCSLocal storm report, Aug 17, 12:54 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1254 PM EDT MON AUG 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN 3 SE SYRACUSE 41.40N 85.71W
08/17/2009 M5.43 INCH KOSCIUSKO IN NWS EMPLOYEE
TOTAL RAINFALL SINCE MIDNIGHT.
&&
EVENT NUMBER IWX0900053
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:44 PM EDT | Special Weather Statement | IWX | Starke | 61 min |
| Aug 17, 12:19 AM EDT | Special Weather Statement | IWX | Kosciusko | 26 min |
| Aug 17, 4:55 AM EDT | Special Weather Statement | IWX | Kosciusko | 35 min |
| Aug 17, 5:56 AM EDT | Special Weather Statement | IWX | Kosciusko | 34 min |
| Aug 17, 6:03 AM EDT | Areal Flood Advisory | IWX | Fulton, Kosciusko, Marshall | 117 min |
| Aug 17, 7:25 AM EDT | Areal Flood Advisory | IWX | Kosciusko, Miami, Wabash | 2 hr |
| Aug 17, 7:42 AM EDT | Flash Flood Warning | IWX | Kosciusko, Miami, Wabash | 63 min |
| Aug 17, 8:46 AM EDT | Areal Flood Advisory | IWX | Kosciusko, Noble, Whitley | 89 min |
| Aug 17, 9:02 AM EDT | Areal Flood Advisory | IWX | Elkhart | 118 min |
| Aug 17, 9:20 AM EDT | Flash Flood Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 85 min |
| Aug 17, 9:29 AM EDT | Areal Flood Advisory | IWX | Elkhart, LaPorte, Saint Joseph | 91 min |
| Aug 17, 10:55 AM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, LaGrange, Noble | 2 hr |
| Aug 17, 12:04 PM EDT | Flash Flood Warning | IWX | Elkhart, Kosciusko, Noble | 116 min |
| Aug 17, 2:43 PM EDT | Areal Flood Advisory | IWX | Kosciusko, Noble, Whitley | 2 hr |
| Aug 17, 3:14 PM EDT | Special Weather Statement | IWX | Grant | 31 min |
| Aug 17, 4:09 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 28 min |
| Aug 17, 4:29 PM EDT | Special Weather Statement | IWX | Elkhart, Saint Joseph | 46 min |
| Aug 17, 5:01 PM EDT | Special Weather Statement | IWX | Cass | 44 min |
| Aug 17, 5:09 PM EDT | Special Weather Statement | IWX | LaGrange | 36 min |
| Aug 17, 5:20 PM EDT | Special Weather Statement | IWX | Pulaski | 25 min |
| Aug 17, 5:30 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 35 min |
| Aug 17, 6:01 PM EDT | Special Weather Statement | IWX | Kosciusko | 44 min |
| Aug 17, 6:16 PM EDT | Special Weather Statement | IWX | Steuben | 59 min |
| Aug 17, 6:17 PM EDT | Special Weather Statement | IWX | Kosciusko | 28 min |
Nearby
Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.